MAUDE Adverse Event Report: HAEMONETICS CORPORATION NEXSYS PCS SYSTEM; NEXSYS PCS, US

HAEMONETICS CORPORATION NEXSYS PCS SYSTEM; NEXSYS PCS, US
Model Number PCS-300-US
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The center was notified of death by donors significant other.The cause of death is unknown as the center does not have access to any autopsy report.The center has not received any additional information and no further request from the center will be made.Haemonetics sent a field service engineer to evaluate the nexsys plasma collection system.Haemonetics field service engineer inspected the unit, performed the diagnostics and calibrations tests.Unit passed all testing and calibrations, unit meet manufacturer's specifications.The disposables were discarded by customer, without physical sample to evaluate haemonetics is unable to establish cause.
 
Event or Problem Description
On august 19, 2021, haemonetics was notified of a donor fatality which had occurred within 24 hours of the donor's last plasma donation procedure, utilizing the nexsys plasma collection system.No significant information or adverse events were noted on the last date of donation.Review of vitals were normal on date of last donation; however, donor was noted to have several deferrals for out of limit diastolic blood pressures and one deferral for an out of limit pulse.The plasma donation procedure was completed successfully with 800 ml of pure plasma collected.

Brand Name
NEXSYS PCS SYSTEM
Common Device Name
NEXSYS PCS, US
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
MDR Report Key12483101
Report Number1219343-2021-00124
Device Sequence Number14675513
Product Code GKT
UDI-Device Identifier30812747011659
UDI-Public(01)30812747011659
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
BK180185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPCS-300-US
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age37 YR
Patient Weight111